# SDR CA070918005

- Difficulty date: September 7, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 11,775 hours
- Engine: Lyc TIO540C1A
- Engine time: 864 hours
- Propeller: Hartzl HCE2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Part number: ST203
- Condition: Damaged
- Location: Cylinder Assy
- Part time: 296 hours
- Component: Cylinder Assy
- Component part number: TIST380CA
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE PROBLEM STARTED WITH HIGH OIL TEMP ON LT ENG, NEAR THE RED LINE IN TURBOBOOST AND WITH SMALL SPLIT OF MANIFOLD PRESS BETWEEN BOTH ENGINES. WE TROUBLESHOOT ALL SYS REGARDING HIGH OIL TEMP AND MANIFOLD PRESS UNTIL REPLACEMENT OF TURBO BY ITSELF BUT WITH NO CHANGE. ONLY WHAT WE FOUND WAS (2) CYLINDER WITH 65,67 OVER 80 PSID. MAKE THE DECISION TO REMOVED THOSE (2) CYLINDER ASSY. FOUND THE COMPRESSOR RING UNPLATING AT DIFFERENT LOCATIONS. THE ENG TSO IS 864.5 AND ALL THE CYLINDERS WAS OVERHAUL AT 568.5 FOR THE SAME SITUATION, RING UNPLATING. SO WE TOOK THE DECISION TO REMOVED THE OTHER 4 CYLINDER LT ON THE ENGINE AND WE FOUND RING UNPLATING ALSO. WE REINSTALLED 6 O/H CYL ASSY ON LT ENGINE AND EVERY THING RETURN TO NORMAL. SN OF THE 6 CYL ASSY ARE:10457-3 , 10513-22, 10513-23, 10513-26 10513-27 & 10513-29. (TC NR 20070918005)
